MAUDE Adverse Event Report: OSCOR INC. SAFESHEATH® II; INTRODUCER, CATHETER

OSCOR INC. SAFESHEATH® II; INTRODUCER, CATHETER
Model Number SS7
Medical Device Problem Code Material Too Rigid or Stiff (1544)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported on 08/27/2024 that the device was used for chemport insertion surgery.Chemoport insertion takes approximately 20 to 30 minutes, and the peel-away sheath can be used within 1 minute but in cases where it does not tear easily, it takes about 3 minutes.Delay depends on whether the sheath is well separated or not.Korean doctors are very sensitive to peel-away sheaths and value saving procedure time.Chemoport insertion surgery is performed in interventional and surgical departments.The chemoport insertion surgery was completed but patients felt more uncomfortable than other products and took longer than usual.The procedure was completed; the silicone valve was removed using a knife in the process of tearing the peel-away sheath.The results of the patients who underwent the procedure were uneventful.The patient's outcome was good.The customer reported on 0911/2024 that only one device was used.The same product was used to complete the procedure.Customer stated the procedure was used as an interventional procedure and no additional treatment was required for the patient.The patient had colon cancer and was in good condition.Patient's anatomy was normal.Product issue was found during the procedure.The device was discarded.
 
Additional Manufacturer Narrative
The following sections were updated in follow-up 1.B4, b5, d3, g1, g3, g4, g6, h2, h6 & h11.Correction to g4: corrected fda premarket submission number caused by system error.No product was returned to oscor inc.For evaluation as it was discarded; however, a complaint notification was provided.Without the return of the actual device in question for evaluation, oscor inc.Is unable to determine the exact cause for this incident.The lack of lot traceability prevents performing a device history records review for any indication of manufacturing defect or anomaly that could have impacted on the event as reported.A review of the manufacturing processes indicates the production operators are instructed to 100% visually inspect for any obvious defect prior to shipment.At this time, it is not possible to assign a definitive root cause for the event as reported.The complaint is non-verifiable as the product was not returned for evaluation.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may have not been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Event or Problem Description
We are currently experiencing two issues with the adelante sheath.One is that when using the sheath in the hospital, as shown in the attached video.It does not tear easily, or the silicone valve keeps getting stuck and needs to be cut with scissors to remove it.It is occurring in many hospitals, with a frequency of 8/10 cases, and it is more common in 7fr.I would like to know how we should handle the issue of the sheath not tearing.Secondly, the customer stated that the actual size does not match the drawing provided by oscor.
 
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up report will be submitted as soon as the investigation is complete.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may have not been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
SAFESHEATH® II
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
4875 palm harbor blvd.
palm harbor 34683
Manufacturer (Section G)
OSCOR INC.
4875 palm harbor blvd.
palm harbor 34683
Manufacturer Contact
ronnie greco
4875 palm harbor blvd.
palm harbor 34683
7279372511
MDR Report Key19983498
Report Number1035166-2024-00088
Device Sequence Number14148601
Product Code DYB
UDI-Device Identifier20802526532645
UDI-Public20802526532645
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSS7
Device Catalogue NumberSS7
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/22/2024
Supplement Date Received by Manufacturer09/17/2024
Initial Report FDA Received Date08/14/2024
Supplement Report FDA Received Date09/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown